Alert archive / Utah / Snow Advisories in 2007

Snow Advisory 35, NWS Salt Lake City, UT

December 19, 2007

NWS Salt Lake City, UT issued this snow advisory at Dec 19, 2007, 4:05 PM MST. It took effect at Dec 20, 2007, 3:00 AM MST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2007, 4:05 PM MST (23:05 UTC)
In effect from
Dec 20, 2007, 3:00 AM MST
Expired
Dec 21, 2007, 11:00 AM MST
In force
32 hr
Issued by
NWS Salt Lake City, UT

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this snow advisory went out at Dec 19, 10:18 AM MST, 5 hours 47 minutes earlier.

Area forecast discussion, Dec 19, 10:18 AM MST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1018 AM MST WED DEC 19 2007

.SYNOPSIS...A MOIST PACIFIC TROUGH WILL MOVE EAST OF THE AREA TODAY.
A STRONGER AND COLDER SYSTEM WILL SPREAD INTO THE AREA LATE TONIGHT
AND LINGER INTO FRIDAY. HIGH PRESSURE WILL FOLLOW FOR SATURDAY.

&&

.DISCUSSION...ONE LAST GASP OF INSTABILITY WITH THE UPPER TROF AXIS
IS KEEPING SHOWERS GOING OVER NRN UT THIS MORNING. THESE SHOULD BE
ENDING THIS AFTERNOON AS SHORT WAVE RIDGING BUILDS IN. HAVE DROPPED
THE HIGHLIGHTS FOR THE CACHE VALLEY AS PRECIP HAS TAPERED OFF AND
ANY ADDITIONAL SHOWERS WILL BE EITHER MIXED WITH RAIN OR SNOW
MELTING AS IT FALLS WITH NO ACCUMULATION. ALSO DROPPED THE PRICE
AREA AS WESTERLY RIDGETOP WINDS HAVE SHUT OFF PRECIP THERE.
PARED DOWN THE ADVISORY FOR THE MTNS TO END AT 11AM AS ANY LINGERING
PRECIP AFTER THAT WILL BE LIGHT AT BEST.

NEXT SYSTEM SPREADS WARM FRONTAL PRECIP INTO THE AREA AFTER
MIDNIGHT TONIGHT WITH VALLEY RAIN AND MTN SNOW. WE REMAIN IN THE WARM
SECTOR TOMORROW WITH A SHARP COLD FRONT EXPECTED RIGHT ABOUT COMMUTE
TIME TOMORROW AFTN/EVE. THIS WILL CHANGE VALLEY PRECIP TO SNOW AND
IT COULD BE HEAVY UNDER GOOD DYNAMIC LIFT ALONG THE FRONT.

VERY COLD AIR SPREADS IN BEHIND THIS FRONT AND KEEPS INSTABILITY
SNOW SQUALLS GOING INTO FRI AFTERNOON BEFORE STRONG WARMING ALOFT
CAPS THE INSTABILITY. THE LAKE COULD BECOME A PLAYER IN THIS
PATTERN WITH THE BEST CHANCE FOR A LAKE BAND DEVELOPING LATE THU
NIGHT AND LASTING TIL ABOUT NOON FRI.

EXPECT THIS TO BE PRIMARILY AN ADVISORY EVENT FOR MOST AREAS ALTHO
SOME MTN LOCATIONS N OF ABOUT PROVO THAT ARE FAVORED IN SWLY FLOW
COULD REACH 12HR WARNING AMTS DURING THE DAY THU. VALLEY AMOUNTS
COULD ALSO REACH WARNING LEVELS UNDER THE LAKE BAND IF IT DEVELOPS.
THOUGHTS AT THIS TIME ARE TO RE-ISSUE AN ADVISORY THIS AFTERNOON
FOR THE NRN MTN ZONES AS IT WILL GET GOING THERE BEFORE MORNING AND
HOLD OFF ON THE REMAINDER OF THE AREA FOR NOW.

UPDATED FORECASTS EARLIER TO ADJUST HEADLINES AND LOWER MOST VALLEY
POPS FOR TODAY. WILL SEND ANOTHER BRIEF UPDATE WHEN REST OF CURRENT
HIGHLIGHTS EXPIRE.

&&

.AVIATION...CEILINGS AT THE SLC TERMINAL WILL PERIODICALLY BE 6000FT
AGL OR LOWER THROUGH EARLY AFTERNOON...THEN RISE ABOVE 6000FT AFTER
20-21Z. VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE REST OF
THE DAY WITH A 20 PERCENT CHANCE OF BRIEF MVFR IN RAIN SHOWERS. A
LIGHT LAKE BREEZE WIND IS EXPECTED AT SLC THIS AFTERNOON...WITH
ONSET BETWEEN 20-22Z. HOWEVER...THERE IS A 30 PERCENT CHANCE THAT
WINDS MAY REMAIN SOUTHERLY OR BECOME LIGHT AND VARIABLE.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...

UT...SNOW ADVISORY UNTIL 11 AM TODAY FOR UTZ006-007>011-517.

WY...NONE.

&&

WILENSKY/CHENG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Dec 19, 3:20 PM MST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
320 PM MST WED DEC 19 2007

UTZ001>016-019>021-517-518-WYZ021-201300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
320 PM MST WED DEC 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

AREAS OF MOUNTAIN SNOW AND VALLEY RAIN OR SNOW WILL RETURN TO
NORTHERN UTAH TONIGHT. ACCUMULATING SNOWS IN THE MOUNTAINS LATE
TONIGHT WILL MARK THE BEGINNING OF A HEAVY SNOW EVENT FOR THE
NORTHERN UTAH MOUNTAINS. WINTER STORM WARNINGS WILL BEGIN LATE
TONIGHT FOR THE NORTHERN MOUNTAINS...WITH A SNOW ADVISORY FOR THE
WASATCH MOUNTAIN VALLEYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MOUNTAIN SNOW AND VALLEY RAIN OR SNOW WILL TURN TO ALL SNOW OVER
NORTHERN UTAH BEHIND A STRONG COLD FRONT THURSDAY AFTERNOON. THIS
FRONT WILL SWEEP SOUTH INTO SOUTHERN UTAH LATE THURSDAY. WIDESPREAD
SNOW WILL CONTINUE BEHIND THE FRONT THROUGH THURSDAY NIGHT...THEN
TAPER OFF ON FRIDAY. WINTER STORM WARNINGS AND ADVISORIES WILL REMAIN
IN EFFECT ACROSS THE HIGHER ELEVATIONS OF NORTHERN UTAH THROUGH
THURSDAY NIGHT.

A FAST-MOVING PACIFIC WEATHER DISTURBANCE WILL RACE ACROSS NORTHERN
UTAH SATURDAY NIGHT THROUGH EARLY SUNDAY. THIS WEATHER SYSTEM COULD
PRODUCE SEVERAL INCHES OF SNOW IN THE FAR NORTHERN MOUNTAINS.
ANOTHER STRONGER STORM SYSTEM COULD DEVELOP OVER THE AREA FOR
CHRISTMAS EVE THROUGH EARLY CHRISTMAS DAY. THIS STORM COULD RESULT
IN SIGNIFICANT SNOWFALL OVER THE MOUNTAINS AND MOST OF THE HIGHER
VALLEY LOCATIONS.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Special weather statement, Dec 19, 2:50 PM MST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
250 PM MST WED DEC 19 2007

UTZ001>006-011>016-019>021-518-WYZ021-200600-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS-
SOUTHWEST WYOMING-
250 PM MST WED DEC 19 2007

...A STORMY PATTERN ACROSS THE GREAT BASIN THROUGH EARLY NEXT
   WEEK...

A SERIES OF PACIFIC STORM SYSTEMS WILL CONTINUE TO MOVE ACROSS THE
GREAT BASIN THROUGH AT LEAST EARLY NEXT WEEK. THE NEXT STORM WILL
IMPACT THE REGION LATE TONIGHT. PRECIPITATION WILL REACH NORTHERN
UTAH AS MOUNTAIN SNOW AND VALLEY RAIN OR SNOW LATE TONIGHT. THE RAIN
AND SNOW WILL SPREAD SOUTH THURSDAY MORNING...THEN TURN TO ALL SNOW
BEHIND THE COLD FRONT SWEEPING SOUTH THROUGH NORTHERN UTAH THURSDAY
AFTERNOON. PERIODS OF HEAVY SNOW WILL FOLLOW THE FRONT SOUTH...
REACHING THE SOUTHERN MOUNTAINS AND ADJACENT VALLEYS THURSDAY
EVENING. SNOW WILL TAPER OFF BEGINNING FRIDAY MORNING...SNOW SHOWERS
SHOULD END ACROSS THE AREA FRIDAY EVENING.

ANOTHER FAST-MOVING STORM SYSTEM WILL RACE EAST ACROSS NORTHERN UTAH
LATE SATURDAY NIGHT THROUGH EARLY SUNDAY. THE STORM AT THIS TIME DOES
NOT LOOK AS STRONG AS THE FIRST...BUT COULD STILL PUT DOWN SEVERAL
INCHES OF NEW SNOW ACROSS THE FAR NORTHERN MOUNTAINS. A NEW STORM
COULD DEVELOP FOR CHRISTMAS EVE THROUGH EARLY CHRISTMAS DAY. THIS ONE
WOULD AFFECT MOST OF THE STATE...AND COULD ALSO PRODUCE SEVERAL
INCHES OF SNOW IN THE MOUNTAINS AND IN THE VALLEYS.

TRAVEL DIFFICULTIES ARE EXPECTED ALONG THE WASATCH FRONT AND IN THE
CACHE VALLEY THURSDAY AFTERNOON AND EVENING. THE MOST INTENSE
SNOWFALLS ALONG THE I-15 CORRIDOR MAY COME AT THE PEAK AFTERNOON
COMMUTE TIME. CHECK THE LATEST FORECASTS FOR POSSIBLE WINTER WEATHER
WATCHES...WARNINGS AND ADVISORIES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 4:05 PM MSTWinter Storm WarningSLC44 hr

Nearby

Snow Advisories in Utah, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.